Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 159, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 18, 2015, 5:36 AM CST for Osage County, Missouri. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 5:36 AM CST (11:36 UTC)
- Expired
- Nov 19, 2015, 9:46 AM CST
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
322
WGUS43 KLSX 181136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CST WED NOV 18 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Maries River near Westphalia
.This Flood Warning is a result of 4 to 8 inches of rain the past
48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-191136-
/O.NEW.KLSX.FL.W.0159.151118T1136Z-151119T1546Z/
/WPHM7.1.ER.151118T0628Z.151118T1046Z.151118T1546Z.NO/
536 AM CST WED NOV 18 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Maries River near Westphalia
* until Thursday evening.
* At 5 AM Wednesday the stage was 12.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is currently cresting near 12 feet and is forecast to fall
below flood stage this afternoon.
* Impact: At 12.1 feet...The north end of County Road 521 begins
flooding adjacent to the river near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Maries River
Westphalia 10.0 11.97 3.7 2.0 1.3 1.3
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205
$$2 follow-up statements
939
WGUS83 KLSX 181426
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CST WED NOV 18 2015
...The flood warning continues for the following rivers in Missouri...
Maries River near Westphalia
Moreau River near Jefferson City
.This Flood Warning is a result of 4 to 7 inches of rain the past 2 days...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-191426-
/O.EXT.KLSX.FL.W.0159.000000T0000Z-151119T1800Z/
/WPHM7.1.ER.151118T0628Z.151118T1201Z.151118T1800Z.NO/
826 AM CST WED NOV 18 2015
The Flood Warning continues for
the Maries River near Westphalia
* until this afternoon.
* At 8 AM Wednesday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* The river is forecast to fall below flood stage late this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Maries River
Westphalia 10.0 11.05 4.0 2.1 1.3 1.3 1.3
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205
$$
MOC051-191425-
/O.EXT.KLSX.FL.W.0154.000000T0000Z-151120T0828Z/
/JCMM7.1.ER.151118T0614Z.151119T0000Z.151119T0828Z.NO/
826 AM CST WED NOV 18 2015
The Flood Warning continues for
the Moreau River near Jefferson City
* until Thursday afternoon.
* At 7:30 AM Wednesday the stage was 19.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 21.2 feet this evening and fall
below flood stage tonight.
* Impact: At 20.0 feet...Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Moreau River
Jefferson City 17.0 19.91 13.6 3.2 2.4 2.4 2.3
&&
LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214
$$645
WGUS83 KLSX 181850
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CST WED NOV 18 2015
...The flood warning is cancelled for the following river in Missouri...
Maries River near Westphalia
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-181920-
/O.CAN.KLSX.FL.W.0159.000000T0000Z-151119T1800Z/
/WPHM7.1.ER.151118T0628Z.151118T1201Z.151118T1448Z.NO/
1250 PM CST WED NOV 18 2015
The Flood Warning is cancelled for
the Maries River near Westphalia.
* At 12 PM Wednesday the stage was 6.4 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 8:45 AM Wednesday.
* The river is forecast to fall to near 2 feet by Friday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/19 11/20 11/21 11/22 11/23
Maries River
Westphalia 10.0 6.44 4.0 2.1 1.3 1.3 1.3
&&
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 4:46 AM CST, 50 minutes earlier.
Area forecast discussion, Nov 18, 4:46 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 446 AM CST WED NOV 18 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 326 AM CST Wed Nov 18 2015 Will cancel the rest of the Flash Flood Watch at 4 am this morning as the heavier rain was shifting east of our forecast area as the dry slot continued to advance eastward through the region. The upper level low over eastern KS will open up and weaken as it lifts northeastward and moves through IA and WI later today. The rain should shift east of the forecast area later this morning, but will likely have patchy light rain or scattered light showers mainly across northeast MO and west central IL this morning associated with the upper level low. With cloud cover and cold air advection should not see much of a diurnal rise in temperatures, with nearly steady or even falling temperatures today along with strong and gusty winds. GKS .LONG TERM: (Tonight through Tuesday) Issued at 326 AM CST Wed Nov 18 2015 A deep upper level trough moving eastward through the northern Plains will send a dry cold front southeastward through the forecast area tonight. This will usher in the beginning of a colder weather pattern with more normal temperatures for mid-late November tonight through Friday. Dry conditions can be expected for Thursday through Friday morning as a ridge of high pressure moves eastward through the region. A shortwave and associated weak surface low will move east-northeastward through northern MO Friday afternoon and through central and northeastern portions of IL Friday night. There are some model discrepencies on the exact track and timing of the surface low, but it appears that most of the precipitation will fall across northeast MO and west central IL Friday afternoon and night with some light post frontal precipitation Saturday morning just behind the trailing cold front moving southeastward through the area south-southwest of the low. The precipitation will begin as liquid rain but should change over to snow Friday night. It appears that up to 1 inch of snow accumulation is possible across northeast MO and west central IL Friday night mainly on grassy areas. Further south just flurries or possibly a light dusting late Friday night and early Saturday morning. Unseasonably cold temperatures are expected for the weekend with a deep upper level trough moving eastward through the northern Plaisn and Great Lakes region and a fairly strong surface ridge moving into the area behind the surface low and trailing cold front. Both the GFS and ECMWF models drop the -10 degrees C 850 mb isotherm southward to STL on Saturday. This will lead to the coldest temperatures of the season so far for our area this weekend. Should see a gradual warming trend beginning Monday afternoon as upper level heights begin to rise and as the surface ridge shifts east of our area with the return of southerly surface/low level flow. GKS && .AVIATION: (For the 06z TAFs through 06z Wednesday Night) Issued at 1143 PM CST Tue Nov 17 2015 Primary N-S band of rain will be exiting STL metro by 07z. However to the west, some much spottier and much lighter showers have redeveloped to the west near KCOU along the occluded front just ahead of the dry slot. This lighter precip could swing back into the TAF sites along the Mississippi River during the predawn hours, but don't believe they will have much of an aviation impact with regards to ceilings or visbilities. Ceilings between the primary rain area and the occluded front have been a real hodgepodge of IFR, MVFR, and VFR all evening, and this chaotic mix will likely continue until the passage of the occluded front...which will be occurring shortly at KCOU and in the 09-10z time frame elsewhere. Wrap around MVFR clouds should return a few hours after the arrival of the dry slot, and expect these MVFR cigs along with strong south/southwest winds gusting to around 30 kts to dominate much of the day on Wednesday. Specifics for KSTL: Steady rainfall should come to an end by around 07z, with ceilings remaining a chaotic mix of IFR, MVFR, and VFR until around 10z when occluded front swings through and temporarily erodes the low clouds. However, models are in agreement that another area of low clouds...likely with MVFR bases...will rotate into the area by mid morning Wednesday, and persist most of the day with strong south/southwest winds gusting to around 30kts. Truett && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 18, 5:19 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 519 AM CST WED NOV 18 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 519 AM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW IS LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FRIDAY NIGHT WITH UP TO ONE INCH OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Nov 18, 5:30 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN PERSHING 38.58N 91.61W
11/18/2015 M6.85 INCH GASCONADE MO TRAINED SPOTTER
STORM TOTAL
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:51 PM CST | Areal Flood Warning | LSX | Audrain, Callaway, Lincoln, Monroe, Montgomery, Pike and 2 more | 12 hr |
| Nov 17, 7:59 PM CST | Areal Flood Warning | LSX | Franklin, Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois and 1 more | 12 hr |
| Nov 17, 9:42 PM CST | Areal Flood Warning | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 5 more | 12 hr |
| Nov 17, 10:57 PM CST | Areal Flood Warning | LSX | Audrain, Monroe | 9 hr |
| Nov 17, 11:13 PM CST | Areal Flood Warning | LSX | Iron, Reynolds | 9 hr |
| Nov 18, 10:16 AM CST | River Flood Warning | LSX | Crawford | 51 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.